Hail, Marion
- When
- September 24, 4:35 AM EST
- Where
- Marion County, Barrackville
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.500, -80.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 24, 2:05 AM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 305 AM EDT MON SEP 24 2001 COLD FRONT IN EAST CENTRAL OHIO AND SLOWLY MOVING EAST. JET DIGGING INTO WESTERN PORTION OF TROUGH IS BACKING UPPER WINDS AND SHARPENING TROUGH WHICH WILL CONTINUE A SLOW EASTWARD MOVEMENT OF FRONT. WE EXPECT FROPA IN OUR EAST CENTRAL OHIO ZONES AROUND DAYBREAK AND INTO WRN PA LATE MORNING/EARLY AFTN. GOOD DYNAMICS AHEAD OF FRONT...H8 WINDS SW 15KTS, H5 WINDS SSW 50KTS, DECENT H3 DIV PATTERN, H7 OMEGA IMPRESSIVE ESPECIALLY OVER THE EASTERN HALF OF OUR CWA THIS AFTN, AND H5 COLD POOL SINKING SOUTH FROM THE CENTRAL GREAT LAKES. CAT TSTMS/SHWRS TODAY LOOKS GOOD ACROSS THE BOARD. WENT RAIN HEAVY AT TIMES EAST OF KPBZ. WILL HAVE TO WATCH FOR HEAVY RAIN DUE TO NNE MOVEMENT OF RAIN AND SLOW EASTWARD PROGRESSION OF FRONT. TRAINING ECHOES COULD BE A PROBLEM ESPECIALLY OVER THE EASTERN HALF OF CWA THIS AFTN AND EVENING. CHC SHOWERS THROUGH THURSDAY WITH CLOSED UPPER LOW IN AREA. H5 MINUS 20 MOVES OVER CWA DURING THE DAY ON TUESDAY SO WOULD NOT BE SURPRISED TO SEE ISOLATED TSTMS WITH SMALL HAIL. THIS MODEL RUN LIFTS CLOSED LOW OUT SOONER THAN THE PAST TWO RUNS. HIGH AMPLITUDE H5 RIDGE BUILDS INTO FA DURING THE DAY ON FRIDAY AND INTO SATURDAY. PIT 66 51 57 43 / 90 70 40 40 HLG 66 50 56 41 / 90 70 40 40 MGW 66 50 56 41 / 90 70 40 40 ZZV 66 48 55 41 / 90 70 40 40 PHD 66 48 55 41 / 90 70 40 40 FKL 64 47 54 40 / 100 80 40 30 DUJ 64 47 54 40 / 100 80 40 30 LBE 66 49 55 40 / 100 80 40 30 BTP 64 47 54 40 / 100 80 40 30 IDI 66 49 55 40 / 100 80 40 30 ODM 64 47 54 39 / 100 80 40 30 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-241700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 359 AM EDT MON SEP 24 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING... A COLD FRONT MOVING INTO OUR AREA FROM THE WEST WILL BRING THE RISK OF SEVERE STORMS AND HEAVY RAIN TO WESTERN PENNSYLVANIA, EAST CENTRAL OHIO, NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND TODAY AND THIS EVENING. IN ADDITION TO SEVERE STORMS THE THREAT ALSO EXISTS FOR HEAVY RAIN OVER SOME AREAS. SKYWARN AND HAM RADIO ACTIVATION MAY BE NECESSARY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Pittsburgh radar (KPBZ), 115 km away, was scanning. The volume nearest the first event began at 09:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2001Every state in 2001This day in weather historyWarnings in West Virginia, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267503.